MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI VIO 18IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an total hip arthroplasty procedure on (b)(6)2023 and a barbed suture was used.During the procedure, when the surgeon pulled the suture at 2nd stitch during continuous suture on fascia, the fixation tab was broken in half.After that, the fixation tab came off the suture.This happened in 2 products in a row and suture was completed with 3rd product.The operation time was extended within 30 minutes.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/20/2023 h6 component code: g07002 - device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Additional information was requested, the following was obtained: was there any change in the patient¿s post-operative care due to the prolonged procedure? no were there any unexpected outcomes or complications as a result of the prolonged surgery time? no what tissue was being sutured when the event occurred? fascia was additional dissection required in other organs/tissues other than the target tissue? no what is the lot number?-unk please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu.(b)(6) to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Trade name - irgacare active ingredient(s)- triclosan dosage form - suture/solid/parenteral strength - = 2360 g /m related reports:2210968-2023-05265.

Brand Name
SFX SYM PDS+ UNI VIO 18IN 1 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17361762
Report Number2210968-2023-05266
Device Sequence Number14972321
Product Code NEW
UDI-Device Identifier10705031219359
UDI-Public10705031219359
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1A300
Device Catalogue NumberSXPP1A300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown